MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-04-S
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Concomitant products: carto 3 system, model #: m-4800-01, serial #: (b)(4).Stockert 70 system, model #: m-5463-01, serial #: (b)(4).Cool flow pump, model #: m-5491-02, serial #: (b)(4).Soundstar eco catheter, model #: m-5723-15.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right ventricular outflow tract (rvot) ablation procedure for an idiopathic ventricular tachycardia with an ez steer thermocool sf navigational catheter and suffered a cardiac tamponade requiring a pericardiocentesis.After waiting 10 minutes after the last ablation, the physician wanted to use the intracardiac ultrasound with the existing soundstar eco catheter to scan the heart for an effusion as a routine scan.The patient was not symptomatic.Pericardial fluid was seen at that time.The patient was sedated further for intervention.The pericardiocentesis yielded 130cc.A drain was left in place.The patient transferred to the intensive care unit for monitoring.The patient did require extended hospitalization due to the drain which was placed.The patient was reported to be in stable condition at the time of report.The patient fully recovered with no residual effects.There was no issue noted with the catheter.There were no error messages at the time of the event.However, initially a, "temp limiter" error came on the stockert generator with the first ablation attempt.A reprocessed cable was used and that was immediately switched for a new cable and then there were no error messages with ablation.There was no transseptal puncture performed.The flow setting under 30 watts was 8ml/min and above 30 watts the flow was 17ml/min.The diagnosis was frequent premature ventricular contractions.The physician did not provide causality opinion.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent a right ventricular outflow tract (rvot) ablation procedure for an idiopathic ventricular tachycardia with an ez steer thermocool sf navigational catheter.After waiting 10 minutes after the last ablation, the physician wanted to use the intracardiac ultrasound with the existing soundstar eco catheter to scan the heart for an effusion as a routine scan.The patient was not symptomatic.Pericardial fluid was seen at that time.The patient was sedated further for intervention.The pericardiocentesis yielded 130cc.A drain was left in place.The patient transferred to the intensive care unit for monitoring.The patient did require extended hospitalization due to the drain which was placed.The patient was reported to be in stable condition at the time of report.The patient fully recovered with no residual effects.There was no issue noted with the catheter.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.A deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the magnetic sensor of the catheter was tested on carto system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.An irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the tamponade remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5730895
Report Number9673241-2016-00376
Device Sequence Number1048218
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public(01)10846835003260(11)150917(17)160831(10)17318855L
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model NumberD-1313-04-S
Device Catalogue NumberBNI35FJCT
Device Lot Number17318855L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;